Kentucky, 2003

Damaging Wind in Kentucky, August 2, 2003

August 2, 2003 · NWS ILN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 1, 9:00 PM EST, 5 hours 30 minutes earlier.

Area forecast discussion, Aug 1, 9:00 PM EST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1000 PM EDT FRI AUG 1 2003

MOIST SOUTHWEST FLOW PERSISTS ALOFT.  SHORT WAVE OVER ILLINOIS IS
ENHANCING CONVECTION THAT IS MAINLY OVER NORTHERN INDIANA AND
NORTHWEST OHIO.  WIDELY SCATTERED TSRA ARE TRAILING THE MAIN
ACTIVITY INTO CENTRAL AND SOUTHERN INDIANA.

WITH ACTIVITY NOT YET AFFECTING MOST OF OUR AREA...CHANCE POPS STILL
LOOK GOOD FOR TONIGHT.  REST OF FORECAST IS STILL HOLDING UP WELL SO
NO UPDATE IS NEEDED AT THIS POINT.

.ILN...NONE.

CONIGLIO
Hazardous weather outlook, Aug 1, 4:30 AM EST, 22 hours before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-011115-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
530 AM EDT FRI AUG 1 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP...MAINLY THIS AFTERNOON.
IT WILL BE POSSIBLE FOR AN ISOLATED STORM TO PRODUCE STRONG WINDS
AND HAIL ESPECIALLY IN THE WESTERN PART OF THE FORECAST AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Aug 1, 10:38 PM EST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1138 PM EDT FRI AUG 1 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1128 PM    SAINT MARYS               OH   WIND DAMAGE
08/01/03   AUGLAIZE                       SEVERAL TREES AND POWER
                                          LINES DOWN. REPORTED BY
                                          TRAINED SPOTTER.

RLG
Local storm report, Aug 2, 12:46 AM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
146 AM EDT SAT AUG 2 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1243 AM    COUNTYWIDE                OH   FLOOD
08/02/03   MERCER                         HIGH WATER ON SEVRAL ROADS

RLG
Local storm report, Aug 2, 1:08 AM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
208 AM EDT SAT AUG 2 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0145 AM    BELLEFONTAINE             OHIO   WIND DAMAGE
08/02/03   LOGAN                          2 TREES DOWN REPORTED BY
                                          LAW ENFORCEMENT.

RLG
Local storm report, Aug 2, 1:42 AM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
242 AM EDT SAT AUG 2 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1250 AM    GREENVILLE                OH   WIND DAMAGE
08/02/03   DARKE                          TREES DOWN

1250 AM    ANSONIA                   OH   WIND DAMAGE
08/02/03   DARKE                          TREES DOWN

RLG

The radar

The Cincinnati radar (KILN), 109 km away, was scanning. The volume nearest the first event began at 07:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Grant

When
August 2, 2:30 AM EST to 2:34 AM EST
Where
Grant County, 2 mi W of Williamstown
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
38.633, -84.583

Trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376875.